Need help - odd symptoms

Discussion in 'Lyme Disease Archives' started by mabackes, Jul 26, 2009.

  1. mabackes

    mabackes New Member

    I have a question. I was diagnosed with Lyme Disease one week ago. I was prescribed 100mg tabs - 2x daily of doxycycline. Being on day 7, suddenly today I felt this odd feeling in my arms and legs. They started to tingle and what not and I couldn't sleep - I felt very odd and never felt like this before. I felt very restless after feeling very exhausted about 10 minutes earlier. I took 400mg of ibuprofen and became pretty cold and that's where I'm at.

    Here's the question.

    I know this "tingling" may be a sign of neurological problems but I have no other symptoms of neurological problems. My memory is fine, I have no headaches, and I had the bulls eye rash about a week ago the size of a quarter (it's finally fading away). I feel like I'm still in the early stage of Lyme (seeing that the chronic stage has the nerve problems) but am wondering if it could have progressed to the neurological stage this quickly. It kind of feels like my arms, legs, and face are slightly burning. What is this!? The tingling isn't a numbness but more of a slight sun burn feeling.

    Thanks for reading and I appreciate any help I can get!!!
  2. Nanie46

    Nanie46 Moderator

    Hi,

    The first 2 possibilities that come to mind are:

    It could be a reaction to exposure to the sun. Doxy makes people very susceptible to sunburn, and I don't mean a regular sunburn.

    It can cause severe burn even from exposure to sun through a window. It can cause a tingling feeling of the exposed skin, although for me, that only happened when I was actually in the sun. It stopped when I was indoors.

    Your dose of doxy is low. Lyme literate MD's prescribe 200 mg twice daily.....double what you are taking. It sounds like you are being treated by your GP or an infectious disease Dr who only follow the IDSA guidelines.

    Dr's who follow IDSA guidelines do not believe that chronic lyme even exists. Thousands of us can tell you that that is absolutely wrong.

    With that said, the second possibility that comes to mind is that the infection is spreading.

    99% of Dr's really know nothing about Lyme and how to treat it properly so that it doesn't become disseminated and then chronic.

    Even if you determine that your tingling is from sun exposure, you should still be concerned that the bacteria will spread and cause chronic illness for you.

    My advice would be to find a lyme literate MD ASAP.

    Go to lymenet.org....click on flash discussion....sign up for free like you did here.......click on the Seeking a Doctor board.......create a post asking for a LLMD in your state.

    LLMD's are small in number and most of us travel to see them. I am lucky that I only travel 2 hours once monthly.

    Since your disease is early, if you can get an appt ASAP (there is usually a wait), you hopefully can get proper treatment and prevent a lifetime of misery due to chronic lyme.

    You also need evaluated/treated for common tick borne coinfections such as babesia, bartonella and ehrlichia...among others. Doxy does not work for all of these.

    Your GP/ID Dr will not know any of this and they will tell you that you are cured after you finish your low dose Doxy. Months or years later when symptoms show up, they will tell you that it is not related to Lyme because you were cured.

    Take close up pics of your rash. Photograph your face in some of the pics also to prove it is you. Put a dated newspaper in the pics also. Do this ASAP before the rash fades away.

    Keep a log of what happened and when, the treatment you received and your symptoms.

    You would never think that a tiny tick could wreak so much havoc, but they do.

    If you follow through with all of this now, you could prevent the spread of the bacteria.

    Borrelia burgdorferi (lyme) is a bacterial spirochete. It is the most complex bacteria identified to date.

    It can spread and go to every organ and tissue in your body, even your brain. It can cause terrible chronic illnesses that look like MS, ALS (Lou Gehrig's), Rheumatoid Arthritis, Lupus, Alzheimer's, Parkinson's, fibromyalgia, chronic fatigue syndrome, ADHD, Bipolar disorder and others.

    LLMD's follow the ILADS guidelines. Here is a paper by a lyme expert that you should read. It contains much important info about Lyme and coinfections....

    http://www.ilads.org/lyme_disease/B_guidelines_12_17_08.pdf


    You can also find alot of other info about lyme at www.ilads.org

    Lymenet.org also has a wonderful, active Medical Questions board where you can post this question and others. Many experienced people will respond.

    All the best to you. Hope you get the proper treatment now and have a healthy life.
    [This Message was Edited on 07/27/2009]
  3. ginnyw

    ginnyw New Member

    maybe its the die-off of the bacteria, they claim in all the research I've done that clusters of bacteria form very quickly - within 24 hours of being bitten - and when you experience die-off the spirocytes (little cork shaped worm bacteria) escape anyway and anywhere they can, causing an odd sensation like a hot flash, or sunburn, especially in face, arms, legs and scalp. It's probably a good sign, that the meds are working. Take a salt bath and relax. Drink a lot of water and get rid of all the bad stuff
  4. m1she11e

    m1she11e New Member

    I talked to some one on one of the other Lyme boards once that described the exact same sensation. She said it was like a traveling sunburn feeling. She is better now and felt it was a die off at the time.